Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: T. Ya. Azizov and I. S. Iokhvidov
Title: Linear operators in spaces with an indefinite metric
Additional book information: John Wiley & Sons, 1989, 300 pp., $82.95. ISBN 0-471-92129-7.

References [Enhancements On Off] (What's this?)

  • [A] T. Ando, Linear operators on Krein spaces, Sapporo, Japan, 1979. MR 560903
  • [AI] T. Ya Azzizov and I. Iokhvidov, Linear operators in spaces with an indefinite metric, Mathematical Analysis 17 (Itogi nauki i tekhniki), 113-205, Moscow, 1979; (English Transl. J. Soviet Math. 15 (1981), 438-490. (Russian)
  • [B] H. Bercovici, Review on Introduction to operator theory and invariant subspaces by Bernard Beauzamy, Bull, of Amer. Math. Soc. (N. S. ) 22 (1990), 148-152.
  • [BG] J. A. Ball and W. Greenberg, A Pontryagin space analysis of the supercritical transport equation, Transport Theory and Stat. Physics 4 (1975), 143-154. MR 456206
  • [BGR] J. A. Ball, I. Gohberg, and L. Rodman, Interpolation of rational matrix functions, OT45, Birkhäuser, 1990. MR 1083145
  • [BH] J. A. Ball and J. W. Helton, A Beurling-Lax theorem for the Lie group U(m, n) which contains most classical interpolation theory, J. Operator Theory 9 (1983), 107-142. MR 695942
  • [Bo] J. Bognar, Indefinite inner product spaces, Springer-Verlag, Berlin, 1974. MR 467261
  • [D] H. Dym, J-contractive matrix functions, reproducing kernel Hilbert spaces and interpolation, CBMS Regional Conf. Ser. in Math., vol. 71, Amer. Math. Soc. Providence, RI, 1989. MR 1004239
  • [DK] Yu. L. Daletskiy and M. G. Krein, Stable solutions of differential equations in a Banach space (Russian), Nauka, Moscow, 1970; (English Transl.: Amer. Math. Soc. Transl. Math. Monographs, vol. 43, Providence, RI, 1974.
  • [DL] K. Daho and H. Langer, Sturm-Liouville operators with an indefinite weight function, Proc. Royal Soc. Edinburgh 78A (1977), 161-191. MR 492490
  • [Fr] B. Francis, A course in H control theory, Lecture Notes in Control and Information Sciences, vol. 88, Springer-Verlag, Berlin and New York, 1987. MR 932459
  • [GLR] I. Gohberg, P. Lancaster, and L. Rodman, Matrices and indefinite scalar products, OT8, Birkhäuser, Verlag, Basel, 1983. MR 859708
  • [GMP] W. Greenberg, C. V. M. van der Mee, and V. Protopopescu, Boundary value problems in abstract kinetic theory, OT23, Birkhäuser, Basel, 1987. MR 896904
  • [H] J. W. Helton, Operator theory, analytic functions, matrices and electrical engineering, CBMS Regional Conf. Ser. in Math., vol. 68, Amer. Math. Soc. Providence, RI, 1987. MR 896034
  • [I] I. S. Iokhvidov, On a lemma of K. Fan generalizing A. N. Tikhonov's principle of fixed points, Dokl. Akad. Nauk USSR 159 (1964), 501-504. (Russian) MR 173158
  • [IK] I. S. Iokhvidov and M. G. Krein, Spectral theory of operators in spaces with an indefinite metric. I (Russian), Trudy Moskov., Mat. Obsch. 5 (1965), 367-432; Amer. Math. Soc. Translations (2), 1960, 105-75; II (Russian), Trudy Moskov, Mat. Obshch, 8 (1969), 413-96; Amer. Math. Soc. Translations (2), 34, 283-373. MR 80879
  • [IKL] I. S. Iokhvidov, M. G. Krein, and H. Langer, Introduction to the spectral theory of operators in spaces with an indefinite metric, Akademie-Verlag, Berlin, 1982. MR 691137
  • [J] P. Jonas, On the functional calculus and the spectral function for definitizable operators in Krein space, Belträge Anal. 16 (1981), 121-135. MR 663475
  • [K1] M. G. Krein, A new application of the fixed-point principle in the theory of linear operators in a space with an indefinite metric, Dokl. Akad. Nauk USSR 1964 154 (5) 1023-1026; (English Transl.: Soviet Math. Dokl. 5 (1964), 224-227. (Russian) MR 169059
  • [K2] M. G. Krein, Introduction to the geometry of indefinite J-spaces and the theory of operators in those spaces, Second Summer Mathematical School, I, Kiev, 1965, 15-92; English Transl: AMS Transl. (2) 93 (1970), 103-176. (Russian) MR 192348
  • [K] L. Kronecker, Ueber die congruenten Transformationen der bilinearen Formen, Monatsber. Akad. Wiss., Berlin, 1874, 397-447.
  • [KL] M. G. Krein, and H. Langer, On some mathematical principles in the linear theory of damped oscillations of continua, Trudy mezhdunarod. simposiuma po prilozheniyam teorii funktsiy v mechanike sploshnoy sredy, vol. 2, Moscow, 1966, 283-322; (English transl.: Integral Equations and Operator Theory 1 (1978), 364-399; 539-566. MR 511976
  • [L1] H. Langer, Spectral theory of linear operators in J-spaces and some applications to the bundle L(λ) = λ2I + λB + C, Habilitationschrift, Dresden, 1965. (German)
  • [L2] H. Langer, Spectral functions of definitizable operators in Krein spaces, Lecture Notes in Math., vol. 948, 1982, pp. 1-46. MR 672791
  • [M] A. S. Markus, Introduction to spectral theory of polynomial operator pencils, Stiinca, Kishinev, 1986; (English Transl.: Amer. Math. Soc. Transl. of Math. Monographs, vol. 71, 1988. (Russian) MR 971506
  • [P] L. S. Pontryagin, Hermitian operators in spaces with indefinite metric, Izves tiya Akad. Nauk USSR, Ser. Matem. 8 (1944), 243-280. (Russian) MR 12200
  • [Ph] R. Phillips, Dissipative operators and hyperbolic systems of partial differential equations, Trans. Amer. Math. Soc. 90 (1959), 193-254. MR 104919
  • [R] L. Rodman, An introduction to operator polynomials, OT38, Birkhäuser, Basel, 1989. MR 997092
  • [Re] R. M. Redheffer, On a certain linear fractional transformation, J. Math. Phys. 39 (1960), 260-286. MR 141990
  • [S] M. H. Stone, Linear transformations in Hilbert space and their applications to analysis, Amer. Math. Soc. Colloq. Publ., vol. 15, New York, 1932. MR 1451877
  • [vN] J. von Neumann, Allgemeine Eigenwettheorie Hermitscher Funktionaloperatoren, Math. Ann. 102 (1929-1930), 49-131.
  • [W] G. Wittstock, On invariant subspaces of positive transformations in spaces with indefinite metric, Math. Ann. 172 (1967), 167-175. (German)
  • [We] K. Weierstrass, Zür Theorie der bilinearen und quadratischen Formen, Monatsber. Akad. Wiss., Berlin, 1868, pp. 310-338.

Review Information:

Reviewer: Leiba Rodman
Journal: Bull. Amer. Math. Soc. 25 (1991), 111-123
DOI: https://doi.org/10.1090/S0273-0979-1991-16039-8
American Mathematical Society